Funnel Cloud, Volusia
- When
- July 13, 1:31 PM EST
- Where
- Volusia County, De Land
- Reported by
- Public
- Coordinates
- 29.030, -81.300
The public reported a funnel cloud in Deland.
Widespread pulse thunderstorms covered much of east central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Widespread pulse thunderstorms covered much of east central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 13, 12:45 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EDT FRI JUL 13 2007 .DISCUSSION... CURRENT/TONIGHT...KMLB SHOWS CONVECTIVE PATTERN CONTINUES TO BE QUITE SIMILAR TO THIS TIME THU WITH BULK OF ACTIVITY POISED TO AFFECT AREAS NORTH OF THE I-4 COIRRIDOR ATTM BEFORE PROPAGATING FARTHER SOUTH/EAST INTO TEH REMAINDER OF THE CWA THROUGH LATE AFTN. WILL RUN WITH SIMILAR POPS (SLGT CHC) FOR A FEW HRS AFTER 00Z...BUT WILL RUN ZFP WITH A LATE AFTN PRE-1ST PERIOD. SAT...SURFACE LOW LEVEL RIDGE AXIS WILL REMAIN NEAR LAKE OKEECHOBEE FOR ONE MORE DAY WITH CONTINUED LIGHT SOUTHWEST STEERING FLOW ALOFT. DEEPEST MOISTURE...GREATEST LOW LEVEL CONVERGENCE AND A MID LEVEL TROUGH AXIS WILL LIE ACROSS OUR NORTHERN ZONES. WILL KEEP HIGHEST POPS NORTH AND TAPER DOWN TO HIGH END SCATTERED SOUTHWARD. CONVECTION WILL AGAIN GRADUALLY DECLINE THROUGH THE EVENING WITH MOST OF THE ACTIVITY DISSIPATED BY MIDNIGHT. SUN...THE SURFACE RIDGE AXIS WILL SLOWLY ADVANCE NORTHWARD INTO CENTRAL FLORIDA ON THIS DAY AS THE LIGHT STEERING FLOW BACKS TO MORE SOUTHERLY. A COLLISION OF BOTH EAST/WEST COAST SEA BREEZE BOUNDARIES WILL FAVOR INTERIOR REACHES FOR CONVECTION IN THE AFTERNOON/EVENING. OVERNIGHT THE SURFACE RIDGE AXIS NUDGES FURTHER NORTH INTO NORTH-CENTRAL FLORIDA. MON-FRI...DEEP LAYER RIDGING WITH WARMER TEMPERATURES ALOFT WILL EXPAND EASTWARD ACROSS THE PENINSULA DURING THIS PERIOD AND THE SURFACE RIDGE AXIS WILL REMAIN FIXATED ACROSS NORTH/NORTH-CENTRAL FLORIDA. DEEP EASTERLY FLOW DEVELOPS AND EXPECT THE EAST COAST SEA BREEZE TO MOVE INLAND EACH DAY WITH HIGHER END SCATTERED POPS FAVORING THE INTERIOR WITH LOWER END CLOSER TOWARDS THE COAST. TEMPERATURES TO REMAIN CLOSE TO CLIMO. && .AVIATION...18Z TAF FCST PROGS SCT TSRA TO AFFECT THE NRN AND INTR AERODROMES THROUGH ABOUT 21-22Z WITH ACTIVITY MOVING TWD MLB/VRB 22Z-24Z. IFR VSBYS LIKELY WITH GUSTS ABOVE 30KT PSBL. && .MARINE...SEAS AVERAGING 2-3 FT BUILDING TOWARDS 4 FT LATE TUE/WED. PERIODS OF WINDS IN THE FORECAST EITHER 5-10KT OR 10-15KT REMAINING BELOW SCEC THRESHOLDS. THE SURFACE RIDGE AXIS WILL MOVE FROM NEAR LAKE OKEE TO ACROSS NORTH FLORIDA EARLY NEXT WEEK AS A PERSISTENT ONSHORE FLOW REGIME WILL BE IN PLACE ALL OF NEXT WEEK. HIGHER POPS AND A THREAT FOR A FEW STRONGER STORMS TO MOVE OFFSHORE ON SAT AND AFTERWORDS ISOLD-SCT SHRA/TSRA ACTIVITY OVER THE COASTAL WATERS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 75 88 / 20 60 30 40 MCO 75 91 74 91 / 20 60 30 50 MLB 75 91 75 89 / 20 50 20 40 VRB 74 91 75 90 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM....SEDLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 501 AM EDT FRI JUL 13 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 501 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... BROAD LOW PRESSURE OVER THE EASTERN US WILL KEEP A SOUTHWEST WIND FLOW OVER THE REGION. THE EAST COAST SEA BREEZE SHOULD FORM DURING THE AFTERNOON AND INITIATE A FEW LIGHTNING STORMS. STORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AS NUMEROUS BOUNDARIES INTERACT...ESPECIALLY NEAR THE EAST COAST. THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES. RAINFALL AMOUNTS AROUND 2 INCHES IN A FEW SPOTS ALONG WITH WIND GUSTS TO 40 MPH. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 KNOTS... AND CROSS THE COAST DURING THE LATE AFTERNOON AND EARLY THIS EVENING...ESPECIALLY NORTH OF PORT CANAVERAL. A FEW ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 40 KNOTS. ...WATERSPOUT IMPACT... THERE WILL BE A CHANCE OF A BRIEF WATERSPOUT IN A FEW OF THE STRONGER STORMS TODAY AT THE COAST. WATERSPOUTS ARE CAPABLE OF OVERTURNING SMALL CRAFT AND CAN CAUSE MINOR DAMAGE TO STRUCTURES AND TOSS UNSECURED ITEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOUTHWEST FLOW WILL PERSIST INTO THE WEEKEND WITH SCATTERED MAINLY AFTERNOON STORMS EXPECTED ACROSS THE AREA THROUGH SATURDAY. THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN PUSHING BACK NORTHWARD OVER CENTRAL FLORIDA...WHICH WOULD START TO FOCUS ISOLATED STORMS MORE OVER INTERIOR SECTIONS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 132 PM EDT FRI JUL 13 2007 FLZ044-144-131815- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 132 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL LAKE COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER FRUITLAND PARK...MOVING EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MID FLORIDA LAKES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EDT FRI JUL 13 2007 FLZ041-044-131815- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 135 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS AFFECTING EXTREME NORTH CENTRAL LAKE COUNTY...WEST CENTRAL VOLUSIA COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES SOUTHWEST OF LAKE GEORGE...MOVING EAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT FRI JUL 13 2007 FLZ041-044-131900- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 221 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...CENTRAL VOLUSIA COUNTY... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRING OF DEVELOPING THUNDERSTORMS EXTENDING FROM ZELLWOOD IN NORTH ORANGE COUNTY...TO DELAND IN WEST VOLUSIA COUNTY. THE STORMS WERE MOVING NORTHEAST AT 10 TO 15 MPH. THE PRIMARY THREAT WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITIES TO LESS THAN A MILE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. BRAGAW
The Melbourne radar (KMLB), 120 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
The public reported a funnel cloud in Deland.
Pulse thunderstorm winds blew down a small tree in Deland.
A spotter reported power lines and a power pole blown down in Saint Cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51902, 51900, 51897, 51901.